Alert archive / Florida / Wind Advisories in 2022

Wind Advisory 5, NWS Miami, FL

April 21, 2022Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this wind advisory at Apr 21, 2022, 12:31 PM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2022, 12:31 PM EDT (16:31 UTC)
Expired
Apr 22, 2022, 8:00 PM EDT
In force
31 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 4.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2022-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2022-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

425 
WWUS72 KMFL 211631
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
1231 PM EDT Thu Apr 21 2022

FLZ168-172-173-221200-
/O.NEW.KMFL.WI.Y.0005.220421T1631Z-220423T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
1231 PM EDT Thu Apr 21 2022

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY...

* WHAT...Northeast winds 20 to 25 mph with frequent gusts up to 
  35 mph.

* WHERE...Coastal Palm Beach, Coastal Broward and Coastal Miami- 
  Dade Counties.

* WHEN...Until 8 PM EDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Baxter
3 follow-up statements
332 
WWUS72 KMFL 220338
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
1138 PM EDT Thu Apr 21 2022

FLZ168-172-173-221200-
/O.CON.KMFL.WI.Y.0005.000000T0000Z-220423T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
1138 PM EDT Thu Apr 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...

* WHAT...Northeast winds 20 to 25 mph with gusts up to 35 mph.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties.

* WHEN...Until 8 PM EDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
742 
WWUS72 KMFL 220757
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
357 AM EDT Fri Apr 22 2022

FLZ168-172-173-230000-
/O.CON.KMFL.WI.Y.0005.000000T0000Z-220423T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
357 AM EDT Fri Apr 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 30 mph.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
750 
WWUS72 KMFL 221914
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
314 PM EDT Fri Apr 22 2022

FLZ168-172-173-230000-
/O.CON.KMFL.WI.Y.0005.000000T0000Z-220423T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
Including the cities of Jupiter, West Palm Beach, Boca Raton, 
Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, 
Hollywood Beach, Aventura, Miami Beach, Miami Shores, 
Downtown Miami, Cutler Bay, and Homestead Bayfront Park
314 PM EDT Fri Apr 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Northeast winds 20 to 25 mph with gusts up to 30 mph.

* WHERE...Coastal Broward, Coastal Palm Beach and Coastal Miami- 
  Dade Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Apr 21, 9:31 AM EDT, 3 hours earlier.

Area forecast discussion, Apr 21, 9:31 AM EDT, 3 hours before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
931 AM EDT Thu Apr 21 2022

...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES...

.UPDATE...
High pressure will remain over the Southeastern United States
today keeping a breezy to windy easterly wind flow over South
Florida along with mostly dry weather. There could be a few
showers over metro areas of Miami-Dade County this morning,as the
ongoing isolated showers over the Atlantic waters of Miami-Dade
County works westward on the easterly wind flow. These showers so
dissipate by noon time, as drier air continues to work into the
area from the northeast. However, the coverage will be few and far
between to put in the forecast at this time and will leave South
Florida dry for today.

Rest of the forecast looks good at this time and no other changes
are planned at this time.

&&

.PREV DISCUSSION... (Issued 734 AM EDT Thu Apr 21 2022)

AVIATION(12Z TAFS)...

VFR conditions will prevail through the TAF period for all
terminals. Today, all terminals will experience strong easterly
winds with gusts up to 30kts possible. Winds will remain breezy
(but not gusty) overnight. Isolated shower activity over the
Atlantic waters could approach East Coast terminals sometime after
midnight, so kept the VCSH after 06Z for FLL and MIA.

&&

PREV DISCUSSION... (Issued 305 AM EDT Thu Apr 21 2022)

SHORT TERM (Now through Friday)...

A large ridge of surface high pressure remains established across
the southeastern United States and adjacent western Atlantic
waters today. As this feature gradually pivots eastward over the
next several days, prevailing wind flow will continue to remain
out of an easterly direction across the area. This will allow for
the continuation of a moisture resurgence in the lower levels of
the atmosphere and a slow uptick in surface dew points and
precipitable water across the area. In fact, the latest MFL
sounding from 00z indicates the presence of moisture in the lower
levels capped by a considerable slug of dry air in the mid levels.
This has allowed for the presence of a few scattered showers
embedded in the fresh ocean breezes tonight, with a few raindrops
here or there making it on shore across the eastern half of South
Florida. Given the fairly shallow nature of convection due to the
vertical limitation by the dry air, thunderstorm chances will
remain low for the time being. Once the sun comes up later this
morning, another pleasant day is expected across the region. The
breezy easterly winds will act to moderate temperatures along the
Atlantic coast as high temperatures remain in the low 80s,
elsewhere temperatures will reach the mid to upper 80s with
temperatures reaching close to 90 across SW Florida.

Moisture transport continues on Friday as a slug of moisture
advects into our region via the prevailing easterly flow. The
latest mesoscale models depict scattered showers developing across
the Atlantic waters and eastern half of South Florida during the
morning and early afternoon hours before moving westward towards
the Gulf coast during the mid afternoon to evening hours. While
convection will still be shallow in nature thanks to the residual
dry air in the vertical column, brief periods of heavy rainfall
may be realized in shower activity. High temperatures will be
fairly similar to today, with low 80s present across the eastern
half of South Florida and temperatures in the mid to upper 80s
present elsewhere.

LONG TERM (Friday Night through Wednesday)...

Pronounced ridging continues into the extended period as moisture
continues on the upward climb across the region. Diurnal processes
will allow for shower activity to become possible over land areas of
South Florida during the day and over the marine areas of South
Florida at night. By this weekend, there will be enough
instability back in the vertical column to support a slight chance
of thunderstorms across the area each afternoon. With the lack of
any significant frontal boundary approaching the area for the
time being, moisture and warm air advection will continue across
South Florida for the time being. High temperatures will remain
rather seasonal in nature with highs remaining in the lower 80s
along the eastern half of South Florida, with temperatures in the
upper 80s and low 90s possible across the Gulf coast and western
inland areas of South Florida.

MARINE...

High pressure will remain established over the region and cause a
tight pressure gradient over the local waters. This will cause
breezy winds to continue along with hazardous marine conditions for
the next several days.

BEACHES...

Breezy easterly winds through the remainder of the week will allow
the rip current risk to remain high at the Atlantic beaches, likely
lingering into the weekend. A Rip Current Statement remains in
effect for the Atlantic beaches through the upcoming weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            72  82  73  83 /  20  30  30  30
West Kendall     70  83  70  83 /  20  30  30  30
Opa-Locka        71  82  71  83 /  20  30  30  30
Homestead        71  81  71  82 /  20  30  30  30
Fort Lauderdale  72  80  73  82 /  20  20  30  30
N Ft Lauderdale  72  80  72  81 /  20  20  30  30
Pembroke Pines   71  82  71  82 /  20  30  30  30
West Palm Beach  70  80  71  80 /  20  20  20  20
Boca Raton       72  81  71  82 /  20  20  20  30
Naples           68  89  68  90 /   0  20   0  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for FLZ168-172-173.

AM...Small Craft Advisory until 10 AM EDT Saturday for AMZ630-650-651-
     670-671.

GM...Small Craft Advisory until 10 AM EDT Saturday for GMZ656-657-676.

&&

Update...BNB
Aviation...ATV
Today through Friday and Marine...Hadi
Friday Night through Wednesday...Hadi

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 21, 3:53 AM EDT, 8 hours 38 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
353 AM EDT Thu Apr 21 2022

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
220200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
353 AM EDT Thu Apr 21 2022

...Hazardous Beach and Marine Conditions Continue...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a high risk of rip currents at all Atlantic
beaches.

Marine: Hazardous marine conditions will persist as elevated winds
and seas continue. A Small Craft Advisory remains in effect for both
the Gulf and Atlantic waters.

Wind: Wind gusts of 25 to 30 mph are possible, especially along the
Atlantic Coast.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A high risk of rip currents will remain in place for the Atlantic
beaches of South Florida through the weekend.

Hazardous marine conditions will persist through at least the start
of the weekend.

Isolated thunderstorms are possible this weekend and into early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Nearby

Wind Advisories in Florida, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.